Depakote ER User Reviews

Depakote ER - User Reviews

Depakote ER User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Depakote ER sorted by most helpful. Patient Discussions FAQs


Comment from: Hope Darby, 25-34 on Treatment for 2-5 years (Patient) Published: November 14

I take a high-dosage of Depakote ER to prevent migraine headaches. With consistent use of this drug, my incapacitating migraines have dropped from 2-3 a week to perhaps one or two per month. For me, it's been a godsend, with absolutely NO bad side effects. It even helps my insomnia, as I take it at bedtime and it has a calming effect. I can't praise this medication enough!

Related Reading: Depakote ER | migraine | insomnia

Comment from: Nkcmy, 35-44 on Treatment for less than 1 month (Patient) Published: November 29

I can sleep at night now, I only wake up 1 time instead of 3-4 times anight. I don't have the racing thoughts when I lay down to go to sleep, but sometimes I forget what I'm saying, seems like my thinking has slowed down, which is actually a good thing. Don't seem to lash out quite as much, but only 1st month on this med.

Related Reading: sleep

Comment from: Fivenewtons, 45-54 Female on Treatment for 1-2 years (Patient) Published: December 22

Depakote ER Oral has been very effecive in keeping my manic episodes under control. I remain calm better then 90% of the time and can discuss difficult issues without getting upset or going "postal"

Comment from: Richard, 35-44 Female on Treatment for 5-10 years (Patient) Published: September 29

This drug has worked wonders in calming my mind and helping with anxiety and mood. Mild heartburn and occassional tremor are the only side effects. 250mg extended release version 3x per day (750mg total) for 7 years.

Related Reading: anxiety | heartburn

Comment from: phillystudent, 19-24 Female on Treatment for 1-6 months (Patient) Published: December 31

After a manic episode last summer, my psychiatrist prescribed me Depakote, in conjunction with the anti-anxiety drugs Paxil and Welbutrin. I am a 21-year-old college student that was diagnosed with bipolar disorder this year. The combination has worked well for me. I have been stable enough throughout the fall semester and into winter break to make vast improvements to my quality of life through one-on-one therapy. I have been on one form of anti-anxiety/depression drug or another for the past four years, and this has been the most effective. My thoughts still race at times and I can have feelings of extreme happiness that affect my sleep, but they are manageable. As are the lows. I would reccommend the drug.

Related Reading: Depakote | Paxil | bipolar disorder

Comment from: Richard, 35-44 on Treatment for 5-10 years (Patient) Published: October 14

I have taken 750mg of the ER version for 9 years. Side effects now are non-existent as I adjusted over time. This medicine is the best. It crushes the anxiety and nervousness I always had. It makes me calm psychologically but physically I want to move around. I have found taking it 3x a day at 250 is better than 750 at one time. It works better. I take a multi-vitamin and my hair is thick. My cognition is fine. It's been a life saver.

Comment from: 19-24 on Treatment for 5-10 years (Patient) Published: March 18

My whole life has changed since I was put on Depakote ER. I have BPD, bipolar and manic disorders and with this med and my others I am at happier more plaesent person to be around.

Comment from: cheryllea, 45-54 on Treatment for 2-5 years (Patient) Published: March 04

I have been taking Depakote ER for 3-4 years now for Complicated Migraines. The Migraines were dibilitating. I could not do anything when I would get one It was as if I was having seizures. I went to three different Neurologists and got the same diagnosis from all three. One of the Doctors put me on Depakote 1000 mgs a day and the migraines stopped. I felt the best I had felt in years. I am now taking 500 mgs a day. My problem is the weight gain. I have gained around 50 lbs since taking the medication. I tried to go off Depakote and tried Topamax and it was the worst experiance in my life. I had every severe side effect on the list. I am hoping that someone reading this will perhaps give me some suggestion as to what other medication I could take. I have tried to go off on my own a few times and within two days I start getting the headaches and dizzy and feel awful and have to start taking it again. HELP

Related Reading: Topamax


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Living Better

Find the secrets to longer life.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD